MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNWTT3
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/17/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient experienced macular degeneration.Also stated that, the iol not functioning properly.They have planned for the explant of the iol.Additional information has been requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in a.2., a.3., b.2., b.3., b.5., b.6., d.6.B., d.10., and e.4.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been received and stated that, the lens was explanted due to unable to adopt to the iol.The symptoms were resolved.
 
Additional Manufacturer Narrative
The root cause was determined to be a coincidental event related to patient condition as it states in the file that the reason for explant was: "level of macular degeneratin, unable to adapt to the lens".A malfunction has not been indicated or information provided that the lens was the cause of the event.Based on this information, the product did not cause/contribute to the event.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A facility representative reported that following an intraocular lens (iol) implant procedure, the patient was unable to adopt to the iol.The iol was exchanged for another lens 2 months following the initial implant procedure.The clinical reason for explant mentioned as level of macular degeneration and the iol not functioning properly.The symptoms were resolved.
 
Additional Manufacturer Narrative
Correction information provided in b.5., and h.6 on initial mdr the evaluation method code of 2588 was an error.It should have been 4001 on the original mdr.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TORIC TRIFOCAL HYDROPHOBIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15867996
Report Number9612169-2022-00653
Device Sequence Number5210039
Product Code MJP
UDI-Device Identifier00380652468497
UDI-Public00380652468497
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/19/2025
Device Model NumberCNWTT3
Device Catalogue NumberCNWTT3.180
Device Lot Number25281512
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/31/2022
Supplement Date Received by Manufacturer12/14/2022
01/26/2023
07/19/2023
Initial Report FDA Received Date11/28/2022
Supplement Report FDA Received Date01/05/2023
02/15/2023
07/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age89 YR
Patient SexMale